Following a simple steroid injection in my backside I'm pretty much a new woman. It would seem to have helped joints on the lower part of my body more than others, my knees are especially good. Yet I have fairly severe OA in my knees .... the x-rays certainly look bad.
Other joints are still complaining, my left hand is still not a great deal of use, my right shoulder (previously the left, but now the right .... ) is intermittently warm to the touch and feels like I'm carrying a sack of flour on it and around my neck.
But..... what is quite amazing is how limber I am, how supple, able to move quickly and adroitly without thinking about it. I cannot remember when I last felt like this. I'm realising I must have gradually become generally rather stiff all over and somewhere along the line that became the new normal.
So, this PsA lark .... is being stiff and wooden all over part of the deal? I'm not going to think too hard about how many little tendons and joints might be involved though, instead I'm hoping this steroid experience is a taste of what Humira might achieve.
I remember my first ever intra-muscular depo-medrone injection. For two days I felt amazing .... just like my 'old pre-PsA self'. In some ways I thought it was quite cruel being shown what I used to be but looking at it from a postive point of view it gives me something to aspire to.
The expression 'cooking on gas' comes to mind, my friend. Enjoy it while it lasts.
I think we tend to just deal and don't even realize how much we change until we do have some kind of break. For me having a few good months really made me realize what kind of daily pain live with. I actually think its easier to just live with daily pain, rather then have a break, get my hopes up and then have it all come back again because it really was tough to deal with emotionally.
I was just on a five-day, double-dose of prednisone trying to make physical therapy tolerable. Everything except the joint I'm in PT for was really happy. But, and there's always a but, going back to the regular dose made me want to just crawl in a hole and pull it in after me. Awful. I'm not sure the few days of relief are worth the comedown.
That's the same instruction I got for both the mtx and Humira injections, both nurses said not to bother with the wipes but suggested doing it after I've showered so long as I've not had the water so hot that I come out all pink and shiney.
The Simponi comes from a different healthcare provider and they are obsessed about the wipes so I just humour them when they call to check up that I've done my injection (thankfully, the 'nanny' approach stops after six months). If I do my injection immediately post shower I tend not to bother but the odd time I've left it later in the day I will use a wipe.
I also have my own injection site rotation that suits me as I'm not so good doing it in my tummy .... for me that usually hurts.